Alert archive / Montana / Wind Advisories in 2024
Wind Advisory 11, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Sep 24, 2024, 1:01 PM PDT for Clearwater County, Idaho County, Idaho; 6 counties in Montana. It took effect at Sep 25, 2024, 3:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2024, 1:01 PM PDT (20:01 UTC)
- In effect from
- Sep 25, 2024, 3:00 PM PDT
- Expired
- Sep 25, 2024, 10:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 74 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS75 KMSO 242001 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 201 PM MDT Tue Sep 24 2024 MTZ001>004-260400- /O.NEW.KMSO.WI.Y.0011.240925T2200Z-240926T0400Z/ Kootenai/Cabinet Region-West Glacier Region-Flathead/Mission Valleys-Lower Clark Fork Region- 201 PM MDT Tue Sep 24 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 10 PM MDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph expected. A cold front will trigger showers and thunderstorms capable of producing strong and erratic winds over 30 mph, small hail, lightning and waves up to 3 feet on area lakes. * WHERE...Flathead/Mission Valleys, Kootenai/Cabinet Region, West Glacier Region, and Lower Clark Fork Region. Flathead Lake, Noxon Reservoir, Lake Koocanusa, Whitefish Lake, Swan Lake and Lake MacDonald. * WHEN...From 4 PM to 10 PM MDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Lake conditions could suddenly become hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
573 WWUS75 KMSO 251642 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1042 AM MDT Wed Sep 25 2024 IDZ005-260200- /O.EXB.KMSO.WI.Y.0011.240925T2300Z-240926T0200Z/ Northern Clearwater Mountains- 942 AM PDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... * WHAT...General winds southwest winds 5 to 10 mph with gusts to 25 mph expected. The threat for strong winds will be from showers and thunderstorms. Strong and erratic winds over 50 mph, small hail, lightning, and waves up to 3 feet on area lakes are a concern with thunderstorms. * WHERE...Northern Clearwater Mountains. Dworshak Reservoir and Elk River. Neighboring towns such as Orofino and Greer. * WHEN...From 4 PM this afternoon to 7 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Lake conditions could suddenly become hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MTZ001>004-260500- /O.EXT.KMSO.WI.Y.0011.240925T2200Z-240926T0500Z/ Kootenai/Cabinet Region-West Glacier Region-Flathead/Mission Valleys-Lower Clark Fork Region- 1042 AM MDT Wed Sep 25 2024 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph expected. A cold front will trigger showers and a few thunderstorms capable of producing strong and erratic winds over 50 mph, small hail, lightning and waves up to 3 feet on area lakes. * WHERE...Flathead/Mission Valleys, Kootenai/Cabinet Region, West Glacier Region, and Lower Clark Fork Region. Flathead Lake, Noxon Reservoir, Lake Koocanusa, Whitefish Lake, Swan Lake and Lake MacDonald. * WHEN...From 4 PM this afternoon to 11 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Lake conditions could suddenly become hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
483 WWUS75 KMSO 260206 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 806 PM MDT Wed Sep 25 2024 IDZ005-260500- /O.EXP.KMSO.WI.Y.0011.000000T0000Z-240926T0200Z/ /O.NEW.KMSO.WI.Y.0012.240926T0206Z-240926T0500Z/ Northern Clearwater Mountains- 706 PM PDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Northern Clearwater Mountains. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ007-260500- /O.EXA.KMSO.WI.Y.0011.000000T0000Z-240926T0500Z/ Orofino/Grangeville Region- 706 PM PDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph * WHERE...Orofino/Grangeville Region. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ001>004-260500- /O.CON.KMSO.WI.Y.0011.000000T0000Z-240926T0500Z/ Kootenai/Cabinet Region-West Glacier Region-Flathead/Mission Valleys-Lower Clark Fork Region- 806 PM MDT Wed Sep 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph expected. A cold front will trigger showers and a few thunderstorms capable of producing strong and erratic winds over 50 mph, small hail, lightning and waves up to 3 feet on area lakes. * WHERE...Flathead/Mission Valleys, Kootenai/Cabinet Region, West Glacier Region, and Lower Clark Fork Region. * WHEN...Until 11 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Lake conditions could suddenly become hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Sep 24, 2:59 AM PDT, 10 hours 2 minutes earlier.
Area forecast discussion, Sep 24, 2:59 AM PDT, 10 hours 2 minutes before
Area Forecast Discussion National Weather Service Missoula MT 359 AM MDT Tue Sep 24 2024 .DISCUSSION...A ridge of high pressure will be over the Northern Rockies for the next couple of days causing a warming and drying trend. Then on Wednesday a cold front will push across the region. This front will bring gusty westerly winds during the afternoon and evening hours. These winds are still anticipated to be strong enough to causing choppy conditions on area lakes, especially Flathead lake, Wednesday afternoon. This front is also expected to causing scattered showers and thunderstorms across north central Idaho into northwest Montana. These storms will be capable of gusty and erratic winds. The upper level flow appears to become zonal (westerly) over the region Thursday through at least Saturday. This flow pattern will allow for a gradual warming and drying trend over the Northern Rockies. The latest long term model guidance has back off on the trough for the Sunday/Monday time frame. Around 50% of the models are now leaning towards a subtle disturbance moving through that could cause a few light showers along with stronger westerly winds. While the other 50% of the models keep zonal flow over the region. && .AVIATION...The ridge of high pressure will keep fair fly conditions over the Northern Rockies for the next 24 hours. Localized river fog will be a concern each morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Wind Advisories in Montana, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.